Hi Im 49 with osteoarthritis in one knee and minimal cartilage. I'm fit bmi 28 and have above average bone density. My question is if the injection stops the pain is there a chance you will overdo it and not know and damage yourself more?. My joints are loose and I have dislocated them frequently so I compensate when hiking by using my better knee. With he injection will I still know to take it easy with movements that hurt (squats, running etc. Thank you in advance anyone who can help,
Synvisc is a thick, gel-like fluid that's injected into the knee joint where your cartilage is missing or had worn thin due to your arthritis. It's usually done in a series of 3 injections about a week or so apart. This gives the fluid a chance to spread and settle before the next injection. Synvisc acts as a cushion to your joint. It doesn't mask pain, it's designed to relieve the pain you're suffering due to a lack of natural cartilage. Less pain allows you to go about your daily routine more comfortably. So it should make your hiking more comfortable, but that doesn't necessarily mean you should start taking on a much more strenuous workout. Your Dr should be able to give you better direction than I can. I can tell you that having the Synvisc injections allowed me to delay a total knee replacement for about 3 years. I hope this helps answer your question. Good luck!
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Nov 1st, 2018), Cerner Multum™ (updated Nov 1st, 2018), Wolters Kluwer™ (updated Oct 31st, 2018) and others. To view content sources and attributions, please refer to our editorial policy.